MAUDE Adverse Event Report: ARTHREX, INC. VA LOCKING SCREW, 1.4X12MM; BONE FIXATION PLATE

ARTHREX, INC. VA LOCKING SCREW, 1.4X12MM; BONE FIXATION PLATE
Model Number VA LOCKING SCREW, 1.4X12MM
Medical Device Problem Code Installation-Related Problem (2965)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint is confirmed based on the customer-provided photo, which shows that the threads of the screw ar-18714v-13 were stripped/damaged.However, without the return of the device for physical evaluation, the most likely cause for the reported failure can be attributed to user error of the device due to misalignment insertion and/or prying/leveraging the screw during insertion.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via email that (3) 1.4mm locking screws would not lock into the plate and would spin.The surgeon was using an eight-hole triangle plate implanted in the patient.The screw would not lock in the shaft and on the triangle portion of the plate.When the surgeon attempted to lock the screw in the locking hole and the screw would spin; however, the surgeon drilled a hole right next to the previous one, and the screw would lock without any issues.This was discovered during a procedure.Additional information received on 3/13/2023: the three faulty screws were an ar-18714v-13 va locking screw, 1.4x13mm, an ar-18714v-08 va locking screw, 1.4x8mm, and an ar-18714v-12 va locking screw, 1.4x12mm.All three were attempted to be inserted and were not implanted due to spinning and not locking into an ar-18714p-18 triangle plate, 1.4mm.The case was completed by using two ar-18714v-12 va locking screw, 1.4x12mm, an ar-18714v-06 va locking screw, 1.4x6mm, three ar-18714v-10 va locking screw, 1.4x10mm and two ar-18714v-09 va locking screw, 1.4x9mm.This was discovered during a 4th and 5th proximal phalanx fracture procedure on (b)(6) 2023.

Brand Name
VA LOCKING SCREW, 1.4X12MM
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19296663
Report Number1220246-2024-03144
Device Sequence Number5665396
Product Code HRS
UDI-Device Identifier00888867303683
UDI-Public00888867303683
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K191326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVA LOCKING SCREW, 1.4X12MM
Device Catalogue NumberAR-18714V-12
Device Lot Number2684542
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Initial Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown